GERD Home > Zegerid Overdose
Like any other medication, it is probably possible to overdose on Zegerid (omeprazole/sodium bicarbonate). If you take too much of this medication, you may experience symptoms such as blurred vision, a rapid heart rate, and vomiting. Possible treatment options may include pumping the stomach or treating any resulting symptoms.
Can You Take Too Much Zegerid?
Zegerid® (omeprazole/sodium bicarbonate) is a prescription medication licensed to treat several conditions involving the stomach, intestines, and esophagus. As with any medicine, it is probably possible to take too much Zegerid. The specific effects of an overdose likely would vary, depending on a number of factors, including the Zegerid dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have overdosed on Zegerid.
Effects of an OverdoseThe following effects have been reported with overdoses of omeprazole (the main active ingredient in Zegerid):
- Blurred vision
- Rapid heart rate (tachycardia)
- Nausea and vomiting
- Sweating and flushing
- Dry mouth.
An overdose with the other active ingredient in Zegerid, sodium bicarbonate (also known as baking soda), can cause:
- Low blood calcium (hypocalcemia)
- Low blood potassium (hypokalemia)
- High blood sodium (hypernatremia)
Treatment for a Zegerid OverdoseThe treatment will also vary. If the overdose was recent, it is possible that the healthcare provider may administer certain medicines to induce vomiting or place a tube into the stomach to "pump" it. Dialysis is not expected to be useful for removing Zegerid from the body.
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zegerid overdose may include:
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.